| Catalog Number |
PXSLIMLAN135T45 |
| Medical Device Problem Codes |
Break (1069); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/28/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (ica) using a lantern delivery microcatheter (lantern), and a non-penumbra catheter.It was noted that the patient¿s anatomy was moderately tortuous.During the procedure, while advancing the lantern into the patient, the physician experienced resistance, but was able to advance the lantern into the target vessel.The physician then advanced the ruby coil through the lantern; however, resistance was encountered.Therefore, the lantern containing the ruby coil was removed from the patient.After removal, the physician found that the distal end of the lantern was fractured but remained connected by the inner wire.The procedure was completed using a new lantern, the previously removed ruby coil, and pod packing coils (pod pc).There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed that the catheter was fractured.If the lantern is advanced against resistance, damage such as a kink and subsequent fracture may occur.Based on the reported complaint, the patient anatomy was tortuous and may have contributed to resistance during the procedure.Further evaluation revealed an additional fracture on the catheter shaft near the hub.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.